Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
   
Ask the Experts About

Managing Side Effects of HIV TreatmentManaging Side Effects of HIV Treatment
           
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


Question on Lipoatrophy
Apr 9, 2004

I was on DDI, Ziagen and 3TC for several years and noticed moderate facial lipoatrophy, but it did not really seem to be getting worse. After a rebound in my viral load my doctor dropped the DDI and left me on the 3TC and Ziagen and added Kaletra and Viread. It looks to me like my lipoatrophy is getting worse again. Is this my own imagination, or does it occur with this combo or perhaps is it more likely to happen when starting a new regime? (I've been on this new regime for 2 months now) CD4=100 and VL 5000 Thanks

Response from Dr. Henry

Lipoatrophy is still poorly understood. Factors other than HIV meds appear to also play an important role. Persons with lower CD4 counts (CD4 nadir) are at higher risk independent of the regimen (CD4= 100 would be considered low). Older patients and sometimes patients who have good CD4 recovery also appear to be at higher risk. Certain nucleosides (such as D4T) may cause the problem at a faster rate. We don't have much info on various combinations of 3 NRTIs not including any of the "D" drugs but I have a clinical sense that we continue to see lipoatrophy though perhaps at a slower rate. Most HIV specialist are pretty knowledgeable about this important subject but no one has the answers because we still have much to learn. Various studies are under way trying to further our information on this subject. KH



Previous
Genotropin
Next
My boyfriend has AIDS

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement